Alert archive / Tennessee / Areal Flood Advisories in 2021
Areal Flood Advisory 113, NWS Nashville, TN
NWS Nashville, TN issued this areal flood advisory at Aug 28, 2021, 3:46 PM CDT for Sumner County, Wilson County, Tennessee. It was in force for 74 min.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 3:46 PM CDT (20:46 UTC)
- Expired
- Aug 28, 2021, 5:00 PM CDT
- In force
- 74 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1024 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857
WGUS84 KOHX 282046
FLSOHX
Flood Advisory
National Weather Service Nashville TN
346 PM CDT Sat Aug 28 2021
TNC165-189-282200-
/O.NEW.KOHX.FA.Y.0113.210828T2046Z-210828T2200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sumner TN-Wilson TN-
346 PM CDT Sat Aug 28 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for...
Southeastern Sumner County in middle Tennessee...
Northwestern Wilson County in middle Tennessee...
* Until 500 PM CDT.
* At 346 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 1.5 inches of rain
have fallen.
* Some locations that will experience flooding include...
Gallatin, Hendersonville and Bledsoe Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3635 8656 3639 8651 3643 8646 3644 8639
3641 8631 3637 8633 3628 8649 3629 8653
$$
SchaperWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this areal flood advisory went out at Aug 28, 2:02 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 28, 2:02 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Nashville TN 202 PM CDT Sat Aug 28 2021 .DISCUSSION... High pressure continues to dominate the weather across Middle Tennessee both at the surface and aloft. Scattered cells have been developing in this warm, humid air mass, most notably along the Cumberland Plateau. In fact, the special 18Z sounding from OHX shows a SBCAPE of 3,133 J/kg, a Lifted Index of -7, and a PWAT of 1.84". So the instability is definitely present. Tomorrow will be similar to today, with isolated/scattered convection mainly in the afternoon and typical temperatures for late August. High pressure will start to break down Sunday night and Monday as Ida comes onshore the Louisiana coast and begins its trek toward Middle Tennessee. So look for POP's to begin increasing on Monday and Monday night, with the heaviest rainfall expected on Tuesday and Tuesday night. The latest GFS places the center of the low just west of Nashville at 18Z Tuesday, while the Euro at the same time places the low center near Corinth, MS. While there are differences in timing, both models bring the extratropical low center directly across Middle Tennessee. Fortunately, drying behind the low should be quick as this system makes a quick exit to the northeast. The most recent WPC QPF from 00Z Tuesday until 12Z Thursday gives us widespread 4" to 5" across all but the Cumberland Plateau, which is not something we wish to happen given the catastrophic flooding that occurred here exactly one week ago. Needless to say, rainfall amounts of this magnitude will greatly increase the risk of more flash flooding and also river flooding, and these are the threats we're most focused on at this time. && .AVIATION... 18Z TAF DISCUSSION. Generally VFR are expected through the TAF. Rain and some thunder is occurring closest to CSV but may move in the direction of MQY/BNA in the next few hours. VCTS/VCSH was used to handle this afternoon's convection with low confidence in specific terminal impacts. Rain will dissipate after 00z-01z. Southerly winds remain at or below 10 kts, becoming nearly calm overnight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 91 73 88 71 / 10 40 10 50 60 Clarksville 72 90 72 86 70 / 10 40 10 60 60 Crossville 69 86 68 84 67 / 10 30 10 40 40 Columbia 71 89 71 87 69 / 10 30 10 50 70 Lawrenceburg 71 89 71 86 69 / 10 30 10 50 60 Waverly 73 90 72 86 70 / 10 40 10 50 70 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........Schaper
Hazardous weather outlook, Aug 28, 5:00 AM CDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Sat Aug 28 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-291000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Sat Aug 28 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hurricane Ida is forecast to make landfall in Louisiana on Sunday night, then turn northeast and weaken to a Tropical Depression as it moves near or across Middle Tennessee from Tuesday into Wednesday. Although the amount of rainfall we receive will be highly dependent on the track of Ida, current indications are that 2 to 4 inches of rain, with some locally higher amounts, is possible during this timeframe. This may lead to localized flooding issues. In addition, damaging wind gusts and an isolated tornadoes cannot be ruled out as the remnant low crosses our area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed next Tuesday & Wednesday depending on the future track of Hurricane Ida. Adcock
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:47 PM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett | 118 min |
| Aug 28, 2:26 PM CDT | Areal Flood Advisory | OHX | Jackson, Putnam | 2 hr |
Nearby
Areal Flood Advisories in Tennessee, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.